Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 51, NWS Sioux Falls, SD

June 27, 2014Sioux County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Jun 27, 2014, 11:46 AM CDT for Sioux County, Iowa. It took effect at Jun 27, 2014, 12:28 PM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Jun 27, 2014, 11:46 AM CDT (16:46 UTC)
In effect from
Jun 27, 2014, 12:28 PM CDT
Expired
Jun 28, 2014, 7:40 PM CDT
In force
31 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

County Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 88 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Floyd River at Alton (ALTI4). The gauge peaked at 13.49 ft at Jun 28, 2014, 1:00 AM CDT.

actionminormoderate101506/2706/2806/2906/30
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06600100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WGUS43 KFSD 271646
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1146 AM CDT FRI JUN 27 2014

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  FLOYD RIVER AT ALTON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
RUNOFF FROM VERY HEAVY RAIN IN NORTHEASTERN SIOUX COUNTY THURSDAY
NIGHT IS CAUSING THE FLOYD RIVER TO RISE STEADILY THIS MORNING.
THE RIVER IS NOW EXPECTED TO CREST ABOVE FLOOD STAGE LATER TODAY
THEN LEVEL OFF AND BEGIN TO DROP. FURTHER RAINFALL POSSIBLE LATER
TONIGHT AND SATURDAY COULD CAUSE AN ADDITIONAL RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC167-282046-
/O.NEW.KFSD.FL.W.0051.140627T1728Z-140629T0040Z/
/ALTI4.1.ER.140627T1728Z.140627T1800Z.140628T0040Z.NO/
1146 AM CDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FLOYD RIVER AT ALTON.
* UNTIL SATURDAY MORNING.
* AT 11AM FRIDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 PM TODAY AND CREST NEAR 
  12.2 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THIS EVENING.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER 
LYING AGRICULTURAL LANDS ALONG THE RIVER. 

&&
 
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
          4291 9610 4300 9603

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

FLOYD RIVER
ALTI4    12.0   11.62 FRI 11 AM   12.2  FRI 1 PM    18.0  WED JUN 18
4 follow-up statements
196 
WGUS83 KFSD 272305
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
605 PM CDT FRI JUN 27 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  FLOYD RIVER AT ALTON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC167-290305-
/O.EXT.KFSD.FL.W.0051.000000T0000Z-140629T0625Z/
/ALTI4.1.ER.140627T1915Z.140628T0000Z.140628T0625Z.NO/
605 PM CDT FRI JUN 27 2014

...FLOOD WARNING EXTENDED UNTIL 1 AM SUNDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE FLOYD RIVER AT ALTON.
* UNTIL LATE SATURDAY NIGHT.
* AT 05PM FRIDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON FRIDAY JUNE 
  27.
* FORECAST...THE RIVER WILL CREST NEAR 12.8 FEET BY FRIDAY JUNE 27. 
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY JUNE 28.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER 
  LYING AGRICULTURAL LANDS ALONG THE RIVER. 

&&
 
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
          4291 9610 4300 9603

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST
         STAGE  STAGE  TIME      STAGE  TIME     

FLOYD RIVER
ALTI4    12.0   12.58 FRI 6 PM    12.8  FRI 7 PM
133 
WGUS83 KFSD 280142
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
842 PM CDT FRI JUN 27 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  FLOYD RIVER AT ALTON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
THE FLOYD RIVER NEAR ALTON CONTINUES TO RISE DUE TO HEAVY RAIN THAT
FELL THURSDAY NIGHT IN NORTHEAST SIOUX COUNTY. THE RIVER SHOULD CREST
ON SATURDAY MORNING...AND THEN HAVE A SECOND LOWER CREST SUNDAY...
DEPENDING ON HOW MUCH ADDITIONAL RAINFALL OCCURS THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC167-290542-
/O.EXT.KFSD.FL.W.0051.000000T0000Z-140629T1406Z/
/ALTI4.1.ER.140627T1915Z.140628T0600Z.140628T1406Z.NO/
842 PM CDT FRI JUN 27 2014

THE FLOOD WARNING CONTINUES FOR
  THE FLOYD RIVER AT ALTON.
* UNTIL SUNDAY MORNING.
* AT 08PM FRIDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON FRIDAY JUNE 
  27.
* FORECAST...THE RIVER WILL CREST NEAR 13.8 FEET BY SATURDAY JUNE 28.
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY JUNE 28.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER 
LYING AGRICULTURAL LANDS ALONG THE RIVER. 

&&
 
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
          4291 9610 4300 9603

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

FLOYD RIVER
ALTI4    12.0   13.05 FRI 8 PM    13.8  SAT 1 AM    18.0  WED JUN 18
935 
WGUS83 KFSD 281502
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1002 AM CDT SAT JUN 28 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
MINNESOTA...

  FLOYD RIVER AT ALTON 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
  DES MOINES RIVER AT JACKSON 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
MINNESOTA...
  LITTLE SIOUX RIVER AT CHEROKEE
  DES MOINES RIVER NEAR WINDOM
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

MNC033-063-291902-
/O.CON.KFSD.FL.W.0048.000000T0000Z-000000T0000Z/
/WDOM5.2.ER.000000T0000Z.140622T1130Z.000000T0000Z.NO/
1002 AM CDT SAT JUN 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR WINDOM.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 20.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* AT STAGES NEAR 21.0 FEET...ISLAND PARK IN WINDOM BEGINS TO FLOOD...
ALONG WITH SOME AGRICULTURAL LANDS OUTSIDE OF WINDOM. 

&&
 
LAT...LON 4382 9533 4389 9537 4398 9521 4375 9499
          4375 9512 4388 9520

$$

MNC063-291902-
/O.EXT.KFSD.FL.W.0017.000000T0000Z-140704T1500Z/
/JCKM5.2.ER.140619T2045Z.140623T2030Z.140703T1500Z.NO/
1002 AM CDT SAT JUN 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT JACKSON.
* UNTIL FRIDAY MORNING.
* AT 09AM SATURDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO 14.2 FEET BY 1 AM SUNDAY.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND 
BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON. 

&&
 
LAT...LON 4375 9512 4375 9499 4362 9495 4350 9485
          4350 9496 4365 9507

$$

IAC167-291459-
/O.EXT.KFSD.FL.W.0051.000000T0000Z-140629T1459Z/
/ALTI4.1.ER.140627T1915Z.140628T0600Z.140628T1459Z.NO/
1002 AM CDT SAT JUN 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE FLOYD RIVER AT ALTON.
* UNTIL SUNDAY MORNING.
* AT 09AM SATURDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY JUNE 28.

&&
 
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
          4291 9610 4300 9603

$$

IAC041-291901-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-140630T0000Z/
/SPWI4.2.ER.140617T0609Z.140619T2115Z.140629T0000Z.NO/
1002 AM CDT SAT JUN 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SUNDAY EVENING.
* AT 09AM FRIDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY JUNE 28.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-291901-
/O.EXT.KFSD.FL.W.0029.000000T0000Z-140701T0600Z/
/LNNI4.3.ER.140617T0206Z.140618T0945Z.140630T0600Z.NR/
1002 AM CDT SAT JUN 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE MONDAY NIGHT.
* AT 09AM SATURDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY JUNE 30.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

IAC035-291901-
/O.CON.KFSD.FL.W.0030.000000T0000Z-140630T0000Z/
/CHKI4.3.ER.140617T0416Z.140619T1145Z.140629T0000Z.NO/
1002 AM CDT SAT JUN 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT CHEROKEE.
* UNTIL SUNDAY EVENING.
* AT 08AM SATURDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY JUNE 28.
* AT STAGES NEAR 17.0 FEET...MINOR LOWLAND FLOODING BEGINS...AND 
  CHEROKEE COUNTY RESCUE MOBILIZES AND SETS UP THE FLOOD CONTROL 
  CENTER. 

&&
 
LAT...LON 4296 9543 4291 9539 4265 9557 4256 9569
          4256 9578 4270 9564

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

WEST FORK DES MOINES RIVER
WDOM5    19.0   20.33 SAT 9 AM    21.6  SUN JUN 22
JCKM5    12.0   13.93 SAT 9 AM    14.2  SUN 1 AM    

FLOYD RIVER
ALTI4    12.0   12.09 SAT 10 AM   18.0  WED JUN 18

LITTLE SIOUX RIVER
SPWI4    10.0   10.52 FRI 10 AM   15.2  THU JUN 19
LNNI4    18.0   18.82 SAT 9 AM    22.9  WED JUN 18
CHKI4    17.0   17.50 SAT 8 AM    25.5  THU JUN 19
092 
WGUS83 KFSD 282144
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
444 PM CDT SAT JUN 28 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  FLOYD RIVER AT ALTON 
  LITTLE SIOUX RIVER AT SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-282214-
/O.CAN.KFSD.FL.W.0015.000000T0000Z-140630T0000Z/
/SPWI4.2.ER.140617T0609Z.140619T2115Z.140628T0711Z.NO/
444 PM CDT SAT JUN 28 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 08AM SATURDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 2 AM 
  SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.4 FEET BY 7 AM 
  SUNDAY.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY 
  MINOR FLOODING OF LOW LANDS BEGINS. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC167-282214-
/O.CAN.KFSD.FL.W.0051.000000T0000Z-140629T1459Z/
/ALTI4.1.ER.140627T1915Z.140628T0600Z.140628T1504Z.NO/
444 PM CDT SAT JUN 28 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE FLOYD RIVER AT ALTON.
* AT 04PM SATURDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 10 AM 
  SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.2 FEET BY 7 AM 
  SUNDAY.

&&
 
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
          4291 9610 4300 9603

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
SPWI4    10.0    9.80 SAT 9 AM                     15.2  THU JUN 19

FLOYD RIVER
ALTI4    12.0    9.64 SAT 4 PM                     13.5  SAT JUN 28

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:30 AM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 27, 6:30 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
630 AM CDT FRI JUN 27 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 416 AM CDT FRI JUN 27 2014

WEAK UPPER LEVEL SUPPORT ENOUGH TO ALLOW SHOWERS AND THUNDERSTORMS
TO CONTINUE THROUGH THE OVERNIGHT HOURS. ACTIVITY OVER THE WESTERN
HIGH PLAINS CONTINUES TO WEAKEN A BIT AS IT SPREADS EAST...BUT STILL
LIKELY TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH BRIEF
HEAVY RAINFALL LIKELY. DEEPER MOISTURE WAS FOUND OVER EASTERN
NEBRASKA INTO WESTERN IOWA...A LITTLE OVER AN INCH AND A HALF OF
PRECIPITABLE WATER ON THE OAX SOUNDING. THE OAX SOUNDING ALSO
INDICATED WEAK WINDS ALOFT SO STORM MOTION LIKELY TO BE VERY SLOW
WHICH APPEARS TO BE THE CASE OVER EASTERN NEBRASKA EARLY THIS
MORNING. THE CONTINUATION OF THIS WEAK UPPER LEVEL SUPPORT LIKELY TO
ALLOW FOR AT LEAST SCATTERED SHOWER AND THUNDERSTORM ACTIVITY
THROUGH THE DAY...SO WILL MAINTAIN A FAIRLY DISORGANIZED 20 TO 40
POP THROUGH THE DAY. DID BACK OFF ON HIGHS A BIT WITH EXPECTED CLOUD
COVER AND PRECIPITATION POTENTIAL.

BY TONIGHT A STRONGER UPPER LEVEL WAVE WILL MOVE ONTO THE WESTERN
HIGH PLAINS BRINGING WITH IT STRONGER FORCING AND BETTER SHEAR. THE
OVERALL DEEP LAYER SHEAR LOOKS A BIT DISORGANIZED SO A LOT OF THE
SEVERE THREAT WILL BE WORKING OFF OF THE 1500 TO 2000 J/KG CAPE
VALUES. THE BETTER THREAT FOR SEVERE WEATHER WILL BE WEST OF
INTERSTATE 29 AND LIKELY DURING THE MID TO LATE EVENING HOURS. WILL
CONTINUE THE HIGHER POPS AND WILL NEED TO CONTINUE TO MONITOR FOR
THE POTENTIAL FOR FLASH FLOODING. THE MAIN THREAT AREA WILL BE
NORTHWEST IOWA WHERE A FEW LOCATIONS RECEIVED QUITE A BIT OF
RAINFALL LAST NIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 416 AM CDT FRI JUN 27 2014

THE LIKELIHOOD OF FINDING VASTLY USEFUL DATA IN OVERLY CONVECTED
MODELS DIMINISHES FAIRLY QUICKLY ONCE ONE GOES INTO SATURDAY...
AND HENCE HAVE DRAWN BACK TOWARD LARGER SCALE CHARACTERISTICS TO
REFINE PRECIPITATION THREAT. LITTLE DOUBT THAT WILL BE WITHIN
HEALTHY TRANSPORT OF MOISTURE WITH 30 TO 35 KNOT LOW LEVEL JET
WITH AIRMASS FEATURING SOMEWHERE IN THE 1.5 TO 1.7 IN PRECIPITABLE
WATER AHEAD OF BOUNDARY PUSHING TO THE WESTERN EDGE OF THE CWA BY
MIDDAY. WITH LITTLE TO INHIBIT DEVELOPMENT AND BROAD LIFT FORCING
INCREASING AHEAD OF APPROACHING TROUGH...WOULD EXPECT A FAIRLY
BROAD EXPANSE OF PRECIPITATION TO BE ONGOING TOWARD THE END OF THE
MORNING NEAR AND EAST OF THE I29 CORRIDOR...WITH A GRADUAL TENDENCY
TO PUSH EASTWARD THROUGH THE AFTERNOON. IN TERMS OF THE SEVERE
WEATHER THREAT ON SATURDAY...THERE IS MUCH WORKING AGAINST A
SIGNIFICANT THREAT...INCLUDING WHAT APPEARS TO BE A MIDDAY/EARLY
AFTERNOON PASSAGE OF MID LEVEL WAVE...PRECEDED BY VERY LITTLE
OPPORTUNITY TO PROVIDE ADDITIONAL DESTABILIZATION. THE OVERALL
DEEPER SHEAR PARAMETERS ALSO REMAIN FAIRLY MARGINAL AT AROUND 25
TO 30 KNOTS.  IF ANY LOCATION WAS TO HAVE A SLIGHTLY BETTER
THREAT...WOULD BE PARTS OF SW MN AND NW IA WHERE MID LEVEL WINDS
A BIT STRONGER AND A HINT OF BETTER INSTABILITY POTENTIAL. WHAT
WILL BE A CONTINUED THREAT WILL BE FOR POCKETS OF HEAVY RAINFALL
GIVEN THE WARM CLOUD DEPTH...AND THREAT FOR TRAINING STORMS.

EXITING TROUGH WILL MAINTAIN A FAIRLY GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS INTO THE EARLY EVENING IN EASTERN PORTIONS OF SW
MN/NW IA...BUT THEN ALSO A DISTINCT ENDING TO THREAT AS GET SOME
DRYING...ESPECIALLY ALOFT. WEAK RIDGING TAKES OVER...AND WOULD NOT
BE OUT OF THE QUESTION TO GET A BIT OF FOG INTO THE MIX LATER SAT
NIGHT/SUN MORNING.

ON SUNDAY...SHEAR BECOMES A VASTLY MORE INTERESTING PARAMETER AS
A STRONG JET CORE PUNCHES OUT INTO THE PLAINS TO SOUTH OF CLOSED
UPPER LOW ALONG THE INTERNATIONAL BORDER...WHILE LOW LEVEL WINDS
RESPOND TO UPPER ENERGY BY STRENGTHENING FLOW FROM A SOUTHERLY
DIRECTION. MOISTURE RETURN AT THE LOWEST LEVELS WITH EXPECTED
SURFACE DEWPOINTS INTO THE UPPER 60S TO AROUND 70 HEAD OF COLD
FRONT PUSHING THROUGH THE NORTHWEST HALF OF THE CWA DURING THE
DAY. WESTERLY FLOW ALOFT LOOKS TO KEEP ELEVATED MIXED LAYER IN
PLAY THROUGH THE DAY...COMBINED WITH MOISTURE POOLING AT LOWER
LEVELS TO INCREASE THE POTENTIAL INSTABILITY TO AS HIGH AS
2500-3000 J/KG. SOME SUBTLE TIMING ISSUES WITH WAVE/FRONT...
BUT GIVEN THE LARGER SCALE AGREEMENT...WOULD EXPECT SEVERAL SEVERE
STORMS AND LIKELY THE GREATEST SEVERE WEATHER POTENTIAL OF THE
WEEKEND TO COMMENCE BY LATE AFTERNOON...AND CONTINUE WELL INTO
SUNDAY EVENING...AND WOULD LIKELY ENCOMPASS ALL TYPES OF SEVERE
STORMS GIVEN THE SHEAR DISTRIBUTION AND ENHANCEMENT NEAR THE
BOUNDARY.

OFTEN UNDERESTIMATED IS THE SOUTHWARD PUSH OF LOWER LEVEL
CONVERGENCE AS CONVECTION GROWS UPSCALE...AND SEVERAL MODELS MAY
BE HOLDING ON TO A BIT TOO MUCH NORTHWARD EXTENT OF CROSS FRONTAL
FLOW LATER ON SUNDAY NIGHT WITH VERY WIDESPREAD PRECIP HOLDING ON
TO JUST NORTH OF THE I90 CORRIDOR. WILL KEEP SOME LIKELY POPS
GOING ACROSS THE SOUTH AFTER MIDNIGHT...BUT TAPER OFF ON MONDAY.

TEMPORARILY AMPLIFIED NORTHWEST FLOW THROUGH MIDWEEK INTO THE
NORTHERN PLAINS WILL SPILL SEASONALLY COOLER AND DRIER AIR INTO
THE EASTERN DAKOTAS. ALWAYS INTERESTING TO SEE IF ANY OF THE
MEAGER WAVES IN NORTHWEST FLOW COULD AMPLIFY A BIT MORE AND
INTRODUCE A SMALL THREAT FOR PRECIPITATION GIVEN THE MUCH COOLER
CONDITIONS ALOFT...OTHERWISE LOOKS TO BE THE START OF RETURN
WARM AIR ADVECTION ALOFT BY THURSDAY THAT COULD BRING A COUPLE OF
ROGUE SHOWERS/THUNDERSTORMS TO THE AREA AS HEIGHTS BEGIN TO BUILD
STRONGLY LATE WEEK. AS A RESULT...STILL APPEARS THAT SEASONABLY
WARM TO HOT CONDITIONS WILL SET IN FOR THE FOURTH OF JULY WEEKEND.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 627 AM CDT FRI JUN 27 2014

A POTENTIALLY MESSY DAY AHEAD WITH SHOWERS AND THUNDERSTORMS...AS
WELL AS OCCASIONAL MVFR CEILINGS...THIS MORNING. THERE SHOULD BE A
PERIOD LATE THIS MORNING INTO THE AFTERNOON WHERE THE ACTIVITY
REMAINS A BIT MORE ISOLATED BUT THUNDERSTORM COVERAGE WILL AGAIN
INCREASE DURING THE EVENING AND OVERNIGHT HOURS. SPOTTY SEVERE
THUNDERSTORMS AS WELL AS HEAVY RAIN WILL BE POTENTIAL THREATS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...08
LONG TERM...CHAPMAN
AVIATION...08
Hazardous weather outlook, Jun 27, 5:51 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
551 AM CDT FRI JUN 27 2014

NEZ013-SDZ038>040-050-052>071-281100-
DIXON-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-
CLAY-UNION-
551 AM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH MID AFTERNOON WILL BE
ACCOMPANIED BY SPOTTY VERY HEAVY RAINFALL...WITH A FEW STORMS
POTENTIALLY PRODUCING PEA SIZE HAIL. A STRONGER DEVELOPMENT OF
THUNDERSTORMS IS EXPECTED TO START ACROSS SOUTH CENTRAL SOUTH
DAKOTA BY VERY LATE THIS AFTERNOON AND EARLY THIS EVENING.
STRONGER STORMS THROUGH THE EVENING AND EARLY IN THE OVERNIGHT
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 60 MPH AND HAIL
TO THE SIZE OF WALNUTS. IN ADDITION...AREAS OF HEAVY RAINFALL
TONIGHT WILL BE CAPABLE OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE THREAT FOR AREAS OF HEAVY RAINFALL WILL CONTINUE ON SATURDAY
AND AGAIN LATER SUNDAY...MAINLY SOUTHEAST OF A BROOKINGS TO
SPRINGFIELD LINE. ANOTHER SEVERE WEATHER THREAT IS LIKELY BY LATE
SUNDAY AFTERNOON AND EVENING...WITH STORMS CAPABLE OF HAIL TO THE
SIZE OF HEN EGGS AND WIND GUSTS TO 75 MPH. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 600 PM CDT.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-281100-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DAKOTA-
551 AM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH MID AFTERNOON WILL BE
ACCOMPANIED BY SPOTTY VERY HEAVY RAINFALL...WITH A FEW STORMS
POTENTIALLY PRODUCING PEA SIZE HAIL. IN ADDITION...AREAS OF HEAVY
RAINFALL WILL BE CAPABLE OF PRODUCING SPOTTY FLASH FLOODING...
ESPECIALLY IN THOSE LOCATIONS WHICH RECEIVED SEVERAL INCHES OF
RAINFALL ON THURSDAY AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR AREAS OF HEAVY RAINFALL WILL CONTINUE SATURDAY...
AND AGAIN LATER SUNDAY...MAINLY SOUTHEAST OF A BROOKINGS TO
SPRINGFIELD LINE. ANOTHER SEVERE WEATHER THREAT IS LIKELY BY
SUNDAY EVENING...WITH STORMS CAPABLE OF HAIL TO AROUND THE SIZE
OF GOLF BALLS...AND WIND GUSTS TO 75 MPH. AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:32 PM CDTAreal Flood WarningFSDO'Brien, Sioux12 hr
Jun 27, 3:12 PM CDTFlash Flood WatchFSDLyon, Plymouth, Sioux, Woodbury13 hr

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.